Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS State College, PA

July 4, 2007Lancaster County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 4, 2007, 8:22 PM EDT for Lancaster County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 8:22 PM EDT (00:22 UTC)
Expired
Jul 4, 2007, 9:00 PM EDT
In force
38 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Lancaster County, PA

The radar

The Philadelphia radar (KDIX), 143 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:06 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1453 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
1.6
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 050022
SVRCTP
PAC071-050100-
/O.NEW.KCTP.SV.W.0178.070705T0022Z-070705T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
822 PM EDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 900 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LANCASTER...AND MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRASBURG AROUND 830 PM EDT...
  PARADISE AND NEW HOLLAND AROUND 835 PM EDT...
  GAP AROUND 845 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4016 7631 4000 7640 3977 7575 4000 7564

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:21 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 4, 8:21 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT WED JUL 4 2007

.SYNOPSIS...
LOW PRESSURE OVER THE LOWER LAKES WILL PULL A COLD FRONT ACROSS
THE STATE LATE THURSDAY. SLIGHTLY COOLER AND LESS HUMID AIR WILL
FOLLOW FOR THE FIRST PART OF THE WEEKEND.

HIGH PRESSURE OVER THE PLAINS WILL BUILD EASTWARD ON
SUNDAY...BRINGING A RETURN TO HOT AND HUMID WEATHER FOR THE
BEGINNING OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NEAR TERM IS DOMINATED BY THE CONVECTIVE POTENTIAL. WEAK AND HARD TO
FIND WARM FRONT IS WORKING INTO MY WESTERN ZONES AT THIS HOUR...
SEEMS TO BE JUST WEST OF BFD DOWN BETWEEN AOO-JST. LOWER SUSQ
VALLEY HAS SUFFERED UNDER A MOIST MARITIME FLOW WITH MVFR CEILINGS
MUCH OF THE DAY IN AND AROUND HARRISBURG...EVEN OCNL CEILINGS
BELOW 3000 AS FAR NORTH AS IPT. THIS A GREAT SIGN THE LOW LEVELS
ARENT GOING TO DESTABILIZE ANY TIME SOON.

SO FAR EARLIER THINKING IS WORKING OUT...WITH PLENTY OF CONVECTIVE
DEBRIS FROM EARLIER LOWER LAKES MCS KEEPING A LID ON THE
INSTABILITY. THE RUC AND NAM WANT TO GENERATE CAPES WELL IN EXCESS
OF 1000J FROM 18Z ONWARD...WHILE THE MUCH MORE CONSERVATIVE LOOKING
GFS TRIMS VALUES DOWN CLOSER TO 200-700J OVER SOUTHERN AREAS.
PROBLEM LIES WITH WHATEVER WILL/MIGHT DEVELOP OVER OHIO AND WORK
EASTWARD. SPC IS IMPRESSED ENOUGH THAT THEY HAVE ERECTED A TORNADO
WATCH BOX THAT COVERS MUCH OF MY SOUTHERN FORECAST AREA. WHILE SHEAR
IS INDEED IMPRESSIVE...INSTABILITY REMAINS SLOW TO DEVELOP. THEIR
THINKING IS THAT ACTIVITY THAT DEVELOPS IN OHIO/WRN PA HAS THE
POTENTIAL TO BE LONG LIVED INTO THE EVENING AS ACTIVITY TRACKS EAST.
SO FAR THE BEST STORM ORGANIZATION IS CONFINED TO WESTERN OHIO AND
IS JUST BEGINNING. WILL PROBABLY HAVE A SEVERAL HOUR PERIOD HERE
WHERE NOT MUCH IS HAPPENING BEFORE WE CAN GAGE WHETHER THE ACTIVITY
WILL HOLD TOGETHER ENOUGH TO BE A LOCAL THREAT. WITH THE COOL AIR
DAMMING HANGING ON IN THE EAST...AND THE LACK OF SUNSHINE...I AM
SKEPTICAL. WILL WORD EVENING FORECAST FOR THE CHANCE OF A LOCALLY
SEVERE STORM IN THE SOUTH...BUT OTHERWISE GENERIC SHOWERS AND
THUNDERSTORMS.

OTHER NEAR TERM CONCERN IS GENERALIZED PRECIP TIMING AND THE
POSSIBILITY OF DISRUPTING FIREWORKS ACTIVITIES. UNFORTUNATELY WITH
NO REAL ORGANIZATION EVIDENT AT PRESENT...THE PROSPECTS OF TIMING A
DISCREET SYSTEM THROUGH ARE LIMITED. GFS/NAM BOTH COME UP WITH A QPF
ON THE ORDER OF .50 TO .75 INCHES OVER MUCH OF MY FORECAST AREA LATER
TODAY AND THIS EVENING. THE GFS HINTS THAT MOST ACTIVITY WILL BE
OVER BY 00Z WHERE THE NAM SPACES THINGS OUT MORE AND KEEPS SOUTHERN
PA ACTIVE THROUGH AT LEAST MIDNIGHT. AGAIN...THE NAM WANTS TO
GENERATE A LOT OF INSTABILITY THAT AS YET HAS NOT BEGUN TO HAPPEN.
MY THINKING IS THAT THE BEST CHANCE OF SHOWERS AND STORMS WILL BE
LATER IN THE DAY AND EARLY EVENING...AND START TO FADE WITH THE LOSS
OF HEATING...AS CLIMATOLOGY SUGGESTS.

NOTE...ESTIMATED VIL IN THE LOWER 50S TODAY...WITH GOOD SHEAR...AND
HAIL GROWTH AREA IN THE 13 TO 24 KFT RANGE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
DID NOT MAKE MANY CHANGES TO THU. STILL LOOKING AT MORE SHOWERS
AND STORMS TO FORM AHEAD OF FRONT. FORECAST TEMPS AND DEWPOINTS
WOULD RESULT IN BETTER INSTABILITY ON THU. LEFT OVER CONVECTION
FROM TODAY AND TIMING OF DYNAMICS MAY LIMIT STRONG TO SEVERE
STORMS TO THE SE...BUT TOO EARLY TO TELL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
SOME CHC LINGERS INTO THU NIGHT AND FRIDAY...AS FRONT WILL BE SLOW
TO MOVE ACROSS THE REGION. LEFT POPS CLOSE TO WHAT WE HAD.

LEFT LOW CHC POPS IN FOR NE PA FRIDAY NIGHT...AS UPPER LEVEL FRONT
NEARS THE AREA.

LEFT SATURDAY AS IS.

FOR SUNDAY INTO TUE...DID CALL FOR SOME SHOWERS AND STORMS...BUT
AS WAS THE CASE YESTERDAY...TRIED TO LIMIT THE EXTENT OF PCPN.

TREND WITH TEMPS HAS BEEN UPWARD EACH DAY I HAVE BEEN WORKING...IT
COULD GET RATHER HOT FOR A BRIEF TIME.

COOLER WEATHER FOR WED...LEFT WED DRY...EXCEPT FOR FAR SE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AREA OF SIGNIFICANT CONVECTION WILL EXIT SOUTHEAST PART OF CWA BY
01Z. OTHERWISE EXPECT ONLY ISOLATED SHOWERS AND A FEW THUNDERSTORMS
OVERNIGHT. HOWEVER...WIDESPREAD MVFR VSBYS AND CIGS ARE EXPECTED
OVERNIGHT DUE TO FOG...HAZE AND LOW CLOUDS. POCKETS OF IFR VSBY
AND CIGS ARE ALSO EXPECTED OVERNIGHT AS LOWER ATMOSPHERE IS VERY
MOIST AFTER RAIN TODAY AND SFC DEWPOINTS SOME 10 TO 15 DEGREES
GREATER THAN THEY WERE YESTERDAY. IN ADDITION...CLOUDY SKIES TODAY
HELPED TO KEEP MANY AREAS MORE STABLE THAN THEY WOULD HAVE BEEN
WITH FULL SUNSHINE.

THE STABLE AND MOIST BOUNDARY LAYER CONDITIONS WILL ALSO PREVENT
QUICK DISPERSION OF SMOKE FROM LOCAL FIREWORK DISPLAYS. THIS WILL
FURTHER RESTRICT LOCAL VISIBILITIES FOR A TIME THROUGH 04Z.

THUNDERSTORM ACTIVITY WILL AGAIN DEVELOPMENT DURING THE DAY THURSDAY
AS A COLD FRONT MOVES SOUTHEAST THROUGH THE STATE.

ONCE THE FRONT HAS PASSED THROUGH... A WEAK DISTURBANCE ALOFT MAY
BRING ISOLATED SHOWERS TO THE REGION FRIDAY. OTHER THAN SPORADIC
MVFR ASSOCIATED WITH THE SHOWERS... EXPECT PREDOMINATELY VFR
CONDITIONS FRIDAY THROUGH SUNDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...GARTNER/CONNELLY
Hazardous weather outlook, Jul 4, 2:26 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT WED JUL 4 2007

PAZ004>006-010>012-017>019-024>027-037-041-042-045-046-049>053-
051015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
226 PM EDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND
NORTH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING.

AS OF MID AFTERNOON...THUNDERSTORM ACTIVITY HAS BEEN LIMITED BY
EXTENSIVE CLOUD COVER. HOWEVER...THE POTENTIAL EXIST FOR STRONG TO
SEVERE STORMS IF CLEARING TAKES PLACE LATER THIS AFTERNOON OR
EARLY EVENING. STORMS COULD FORM QUICKLY AND CAUSE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY OF PENNSYLVANIA
THURSDAY.

LOW PRESSURE WILL PASS NORTH OF PENNSYLVANIA THURSDAY...DRAGGING
A COLD FRONT THROUGH THE AREA THURSDAY AFTERNOON AND EVENING.
NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND IN ADVANCE OF THE COLD
FRONT...AND SOME OF THE STORMS MAY BECOME SEVERE PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR THURSDAY.

PAZ028-033>036-056>059-063>066-051015-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
226 PM EDT WED JUL 4 2007

...TORNADO WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ACROSS MUCH
OF SOUTH CENTRAL PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY OF
PENNSYLVANIA ON THURSDAY.

LOW PRESSURE WILL PASS NORTH OF PENNSYLVANIA THURSDAY...DRAGGING
A COLD FRONT THROUGH THE AREA THURSDAY AFTERNOON AND EVENING.
NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND IN ADVANCE OF THE COLD
FRONT...AND SOME OF THE STORMS MAY BECOME SEVERE PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND
AGAIN ON THURSDAY.

MARTIN

In the hours before

Special weather statement, Jul 4, 6:09 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 PM EDT WED JUL 4 2007

PAZ057-042300-
DAUPHIN-
609 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DAUPHIN COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ENOLA...MOVING EAST AT 25
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ROCKVILLE AND DAUPHIN AROUND 630
PM...COLONIAL PARK AND PROGRESS AROUND 645 PM...HERSHEY AND
HUMMELSTOWN AROUND 700 PM.

FORECASTER: KF
Special weather statement, Jul 4, 6:56 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
656 PM EDT WED JUL 4 2007

PAZ059-042330-
LEBANON-
656 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEBANON COUNTY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF HUMMELSTOWN...MOVING EAST AT 25
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CAMPBELLTOWN AROUND 710 PM...LAWN AROUND 715
PM...CLEONA AROUND 720 PM AND MOUNT GRETNA AROUND 725 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259 AND 264.

FORECASTER: KF
Special weather statement, Jul 4, 7:10 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED JUL 4 2007

PAZ065-042345-
YORK-
710 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN YORK COUNTY...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LOWER ALLEN...MOVING EAST AT
25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LEWISBERRY AROUND 715 PM...VALLEY GREEN
AROUND 720 PM...GOLDSBORO AROUND 725 PM...YORK HAVEN AROUND 735 PM
AND HALLAM AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 246...I-83 BETWEEN
MILE MARKERS 25 AND 39.

FORECASTER: KF
Special weather statement, Jul 4, 7:36 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
736 PM EDT WED JUL 4 2007

PAZ057-059-066-050030-
DAUPHIN-LANCASTER-LEBANON-
736 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER...
SOUTHEASTERN DAUPHIN AND SOUTHERN LEBANON COUNTIES...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTHEAST OF HARRISBURG...MOVING EAST AT
30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LAWN...MOUNT JOY AROUND 750 PM...MOUNT GRETNA
AROUND 755 PM...MANHEIM...CORNWALL...EAST PETERSBURG AROUND 800 PM...
AND LITITZ AROUND 810 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 249 AND 278.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 322...STATE ROAD 501.

FORECASTER: MARTIN
Special weather statement, Jul 4, 7:40 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 PM EDT WED JUL 4 2007

PAZ066-050015-
LANCASTER-
740 PM EDT WED JUL 4 2007

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT SOUTHEASTERN LANCASTER
COUNTY...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER WITH STRONG WIND GUSTS 9 MILES SOUTH OF WILLOW STREET...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER.

THIS SHOWER WILL BE NEAR GAP AROUND 755 PM.

FORECASTER: KF
Special weather statement, Jul 4, 7:59 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
759 PM EDT WED JUL 4 2007

PAZ066-050045-
LANCASTER-
759 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER COUNTY...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF MOUNT JOY...MOVING EAST AT
25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR EAST PETERSBURG AROUND 805 PM...MILLERSVILLE
AND LITITZ AROUND 810 PM...LANCASTER AND ROTHSVILLE AROUND 815
PM...WILLOW STREET AND AKRON AROUND 820 PM...LEOLA AROUND 825 PM AND
STRASBURG AROUND 830 PM.

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:28 PM EDTSevere Thunderstorm WarningCTPPerry47 min
Jul 5, 3:23 PM EDTSevere Thunderstorm WarningCTPDauphin37 min
Jul 5, 3:24 PM EDTSevere Thunderstorm WarningCTPSomerset66 min
Jul 5, 3:36 PM EDTSevere Thunderstorm WarningCTPLebanon54 min
Jul 5, 3:40 PM EDTFlash Flood WarningCTPDauphin3 hr
Jul 5, 4:13 PM EDTSevere Thunderstorm WarningCTPLancaster62 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.